Alert archive / California / Freeze Warnings in 2012
Freeze Warning 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this freeze warning at Nov 13, 2012, 2:07 PM PST. It took effect at Nov 14, 2012, 12:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2012, 2:07 PM PST (22:07 UTC)
- In effect from
- Nov 14, 2012, 12:00 AM PST
- Expired
- Nov 14, 2012, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
670 WWUS76 KLOX 132207 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 207 PM PST TUE NOV 13 2012 CAZ059-140630- /O.NEW.KLOX.FZ.W.0007.121114T0800Z-121114T1600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 207 PM PST TUE NOV 13 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY. * TEMPERATURES...DROPPING INTO THE LOW TO MID 20S AFTER MIDNIGHT. THE LOWEST TEMPERATURES WILL OCCUR BETWEEN 3 AM AND 7 AM PST. * IMPACTS...ROADWAYS MAY BECOME GLAZED MAKING DRIVING HAZARDOUS. SIGNIFICANT DAMAGE TO CROPS AND SENSITIVE PLANTS IS POSSIBLE. ANIMALS THAT ARE LEFT OUTDOORS WITH NO PROTECTION MAY SUFFER SIGNIFICANT INJURIES. PIPES THAT ARE EXPOSED TO THE ELEMENTS MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. WHEN POSSIBLE BRING PETS AND SENSITIVE PLANTS INDOORS AND ENSURE PIPES EXPOSED TO THE ELEMENTS ARE WRAPPED OR OTHERWISE PROTECTED. && $$ CAZ037-140630- /O.NEW.KLOX.FR.Y.0016.121114T0800Z-121114T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 207 PM PST TUE NOV 13 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY. * TEMPERATURES...DROPPING INTO THE MID 20S TO LOWER 30S AFTER MIDNIGHT. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. WHEN POSSIBLE BRING PETS AND SENSITIVE PLANTS INDOORS. && $$ MW
2 follow-up statements
873 WWUS76 KLOX 140601 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1001 PM PST TUE NOV 13 2012 CAZ059-141600- /O.CON.KLOX.FZ.W.0007.121114T0800Z-121114T1600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1001 PM PST TUE NOV 13 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST WEDNESDAY... * TEMPERATURES...DROPPING INTO THE LOW TO MID 20S AFTER MIDNIGHT. THE LOWEST TEMPERATURES WILL OCCUR BETWEEN 3 AM AND 7 AM PST. * IMPACTS...ROADWAYS MAY BECOME GLAZED MAKING DRIVING HAZARDOUS. SIGNIFICANT DAMAGE TO CROPS AND SENSITIVE PLANTS IS POSSIBLE. ANIMALS THAT ARE LEFT OUTDOORS WITH NO PROTECTION MAY SUFFER SIGNIFICANT INJURIES. PIPES THAT ARE EXPOSED TO THE ELEMENTS MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. WHEN POSSIBLE BRING PETS AND SENSITIVE PLANTS INDOORS AND ENSURE PIPES EXPOSED TO THE ELEMENTS ARE WRAPPED OR OTHERWISE PROTECTED. && $$ CAZ037-141600- /O.CON.KLOX.FR.Y.0016.121114T0800Z-121114T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 1001 PM PST TUE NOV 13 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST WEDNESDAY... * TEMPERATURES...DROPPING INTO THE MID 20S TO LOWER 30S AFTER MIDNIGHT. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. WHEN POSSIBLE BRING PETS AND SENSITIVE PLANTS INDOORS. && $$ RAT
213 WWUS76 KLOX 141554 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 754 AM PST WED NOV 14 2012 CAZ059-141700- /O.EXP.KLOX.FZ.W.0007.000000T0000Z-121114T1600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 754 AM PST WED NOV 14 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... $$ CAZ037-141700- /O.EXP.KLOX.FR.Y.0016.000000T0000Z-121114T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 754 AM PST WED NOV 14 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this freeze warning went out at Nov 13, 2:00 PM PST, 7 minutes earlier.
Area forecast discussion, Nov 13, 2:00 PM PST, 7 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PST TUE NOV 13 2012 .SYNOPSIS... THE OFFSHORE WINDS WILL CONTINUE INTO WEDNESDAY FOR ABOVE NORMAL AFTERNOON TEMPERATURES. A LOW PRESSURE SYSTEM WILL APPROACH ON THURSDAY TO BRING OFF AND ON SHOWERS FROM LATE THURSDAY THROUGH MONDAY. THE TEMPERATURES WILL DIP ON THURSDAY...THEN DROP TO BELOW NORMAL OVER THE WEEKEND AND INTO NEXT TUESDAY. && .SHORT TERM (TODAY-FRI)...GRADIENTS STARTING TO TREND A BIT ONSHORE THIS AFTERNOON BUT NOT HAVING ANY IMPACT YET AS TEMPERATURES HAVE JUMPED INTO THE LOWER 80S EVEN ACROSS SOME OF THE COASTAL ZONES. MOST COAST/VALLEY AREAS SHOULD SEE SOME DROP IN HIGHS WEDNESDAY WITH AN EARLIER SEA BREEZE BUT STILL A GOOD 5-10 DEGREES ABOVE NORMAL FOR MOST AREAS. ONE LAST NIGHT OF FROST/FREEZE PRODUCTS FOR INTERIOR SLO COUNTY AND THE ANTELOPE VALLEY WITH TEMPERATURES AGAIN DROPPING INTO THE 20S. FORECAST GETS DIFFICULT THU AND REMAINS THAT WAY THROUGH EARLY NEXT WEEK AS A SERIES OF TROFS SPLIT OVER THE ERN PACIFIC SENDING SYSTEMS OF MOSTLY LIGHT INTENSITY INTO SO CAL. IMPACTS HERE ARE EXPECTED TO BE MINIMAL REGARDLESS OF HOW THE PATTERN EVOLVES AS THERE ISN'T A LOT OF MOISTURE, COLD AIR, OR DYNAMICS TO REALLY GENEATE MUCH IN THE WAY OF PRECIP. TIMING EACH OF THESE LITTLE WAVES IS REALLY TRICKY AS WELL, HENCE THE RATHER LONG STRETCH OF LOW POPS IN THE FORECAST. THE FIRST SHOT OF PRECIP IS EXPECTED TO BE LATE THU INTO EARLY FRI AS A LITTLE DIFLUENT FLOW DEVELOPS ALOFT AND GENERATES SOME LIFT TO HELP PRODUCE SOME LIGHT SHOWERS OUT OF THE INCREASING MID LEVEL MOISTURE FROM THE SOUTHWEST. 12Z NAM WAS REALLY EXCITED ABOUT THIS INITIAL SHOT OF RAIN BUT GLAD TO SEE THE 18Z BACK OFF AS IT REALLY DID SEEM TO BE MORE OF A MID LEVEL VIRGA/SPRINKLES/LIGHT SHOWERS SORT OF SCENARIO. FAIRLY SIGNIFICANT MODEL DIFFERENCES ON TIMING REALLY START TO SHOW UP FROM FRIDAY ON MAKING THE REST OF THE FORECAST VERY LOW CONFIDENCE. GENERALLY FOLLOWED THE GFS/EC SOLUTIONS AND BOTH OF THOSE SHOW A WEAK FRONTAL BOUNDARY SLOWLY MOVING THROUGH THE AREA FRIDAY, BUT AGAIN NOT A WHOLE LOT TO WORK WITH IN TERMS OF ENERGY. WILL PROBABLY HAVE TO RELY ON UPSLOPE EFFECTS TO GENERATE LIFT AND THERE ISN'T A LOT OF THAT EITHER. BUT ENOUGH TO WARRANT LOW TO MEDIUM POPS THROUGH FRIDAY WITH THE BEST CHANCES FROM SBA NORTH. .LONG TERM (SAT-TUE)...PRETTY MUCH THE SAME IDEA SAT THROUGH EARLY MONDAY. RIGHT NOW THE EC/GFS SOLUTIONS FAVORING EARLY SATURDAY MORNING AND THEN AGAIN SATURDAY NIGHT/EARLY SUNDAY AS BEST CHANCES FOR PRECIP, WITH AGAIN THE BEST CHANCES NORTH OF SBA. BUT GIVEN THE HIGH DEGREE OF UNCERTAINTY IT'S HARD TO SAY WITH ANY SORT OF CONFIDENCE. AGAIN, MINIMAL IMPACTS EITHER WAY. MAINLY JUST SCATTERED LIGHT SHOWERS, VERY HIGH SNOW LEVELS, NOT MUCH WIND, NO CONVECTION, RAIN AMOUNTS PROBABLY A HALF INCH OR LESS FOR THE CENTRAL COAST AND UNDER A QUARTER INCH LA/VENTURA COUNTIES. WE START TO TRANSITION TO A DRIER NORTHWEST FLOW LATE SUNDAY INTO MONDAY. THE TAIL END OF A SYSTEM MAY CLIP THE CENTRAL COAST MONDAY AFTERNOON, OTHERWISE CLOUDS SHOULD BE DECREASING EARLY NEXT WEEK WITH A SLOW WARMING TREND. && .AVIATION...13/1800Z... HIGH CONFIDENCE IN VFR CONDS FOR ALL TAF SITES THROUGH THE PERIOD. KLAX...HIGH CONFIDENCE IN 18Z TAF. KBUR...HIGH CONFIDENCE IN 18Z TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). FREEZE WARNING (SEE LAXNPWLOX). FROST ADVISORY (SEE LAXNPWLOX). && PUBLIC...MW AVIATION...SMITH SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 13, 9:07 AM PST, 5 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 907 AM PST TUE NOV 13 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-141400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 907 AM PST TUE NOV 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THE COMBINATION OF GUSTY WINDS AND VERY LOW HUMIDITIES IN THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INCLUDING THE SANTA MONICA RANGE AND THE SANTA CLARITA VALLEY WILL CAUSE CRITICAL FIRE DANGER THROUGH THIS EVENING...WITH HEIGHTENED FIRE CONCERNS ELSEWHERE. AREAS OF FROST ARE POSSIBLE AGAIN TONIGHT ACROSS INTERIOR SAN LUIS OBISPO COUNTY AND THE ANTELOPE VALLEY. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY AREAS OF FROST ARE POSSIBLE AGAIN WEDNESDAY MORNING ACROSS INTERIOR SAN LUIS OBISPO COUNTY AND THE ANTELOPE VALLEY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:07 PM PST | Frost Advisory | LOX | 18 hr |
Nearby
Freeze Warnings in California, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.